MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DISTAL ACCESS GUIDING CATHETER; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DISTAL ACCESS GUIDING CATHETER; PERCUTANEOUS CATHETER
Catalog Number 67125805D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).It is anticipated that the device will be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, the tip of an envoy da catheter was found fractured during the procedure, prior to the device being placed in the patient.They used a new one to complete the procedure.There was no report of patient injury or procedure delay.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Device was returned for analysis on 6/12/2017; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, the tip of an envoy da catheter was found fractured during the procedure, prior to the device being placed in the patient.They used a new one to complete the procedure.There was no report of patient injury or procedure delay.It was reported that the device would be returned for analysis.The envoy da was returned without the external box product, the internal pouch with the cardboard holder, the catheter¿s plastic protector, or the shipping container.A kink was found approximately 82.5 cm from the proximal end of the catheter shaft and compressions were found at approximately 18.0, 58.0, 60.0, and 61.0 cm from the proximal end.There was also evidence of dried blood residue at two locations near the distal end of the catheter.There was no evidence of a device fracture.No issues related to this product complaint were found in the dhr review executed for the device lot.The complaint that the catheter was fractured was not confirmed.Kinks and compressions were observed throughout the length of the catheter.Dried blood residue was also found along the catheter.Considering there is a 100% visual inspection where each unit is inspected for kinks, tip damage, contamination, etc.It is unlikely that a unit left the facility with kinks or residue visible by the unaided eye.No issues related to this product complaint were found in the dhr review executed for the device lot.Blood likely adhered to the catheter during the procedure and dried when the catheter was removed from the vessel.The most likely contributing factors to the damages found on the catheter tube are device handling or procedural factors such as tortuous vasculature although it cannot be determined how and when the damage occurred.Without the return of the distal outer sheath protector, the inner pouch, the inner cardboard product holder, the external product box, and the shipping container, it cannot be determined if this damage occurred with the end user, during storage at the distribution center, or in-transit.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ENVOY DISTAL ACCESS GUIDING CATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6607689
Report Number3004107186-2017-00001
Device Sequence Number16282491
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public(01)10878528000676(17)200131(10)E11438
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number67125805D
Device Lot NumberE11438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/12/2017
07/31/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date07/07/2017
07/31/2017
Patient Sequence Number1